Back to Ask the Diabetes Team Ask the Diabetes Team

From Charlottesville, Virginia, USA:

My daughter was diagnosed with Type 1 at the age of 2 years. We have only had to use the glucagon on one occasion. The needle is so large and has to be painful. Wouldn't it be possible and make more sense to put the solution in a regular syringe with a much smaller needle thus causing less pain for the child? This way on the occasion of when the child is conscious during the shot, she wouldn't remember the incident as quite so painful.


You can use the syringe that comes with the Glucagon Emergency Kit to mix it and then use an insulin syringe to administer it. However, even though the needle is rather large, if she had such a bad low that she required Glucagon, I doubt she would remember the pain of the injection.


Original posting 21 Jul 1998
Posted to Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.